Results 1 to 4 of 4
Planning a very slow taper
  1. #1
    Flower child 2015 is offline Junior Member
    Join Date
    Dec 2015
    Posts
    22

    Default Planning a very slow taper

    Hi all
    I have been a chronic pain patient (migraines, pelvic floor , back and neck pain - all separate syndrome including central sensitization) I have been on opiates for several decades with some breaks here and there. I usually go back to opiates because of pain.
    I am having horrible esophagus and gi issues w reflux and barely able to eat.
    After the last time I aspirated last Saturday I cut myself from 8 7.5 mg oxycodone to 4 tabs ( 30 mg )
    Withdrawal not too harsh but pain is very difficult to manage
    I have my Drs support and I hav been using soma and Xanax to help manage the pain and anxiety( taking all as prescribed)
    I feel I have tapered to quickly but hate to add at this time. I plan on staying on 30mg for another couple of weeks before very slowly tapering
    In the past I have always tapered too fast I think but I am anxious to get my esophagus working again ( hoping going down on opiates will help)
    Questions ; does anyone have similar issues w gi tract and specifically esophagus
    How can I go as slow as possible w taper
    Should I add back 1/2 tab for pain now since my initial cut was 50%?
    I fear the pain will overtake me otherwise
    I do use other pain management tools
    Thanks for any feedback !!

  2. #2
    RightTurn33 is offline Member
    Join Date
    Dec 2017
    Posts
    51

    Default

    Quote Originally Posted by Flower child 2015 View Post
    Hi all
    I have been a chronic pain patient (migraines, pelvic floor , back and neck pain - all separate syndrome including central sensitization) I have been on opiates for several decades with some breaks here and there. I usually go back to opiates because of pain.
    I am having horrible esophagus and gi issues w reflux and barely able to eat.
    After the last time I aspirated last Saturday I cut myself from 8 7.5 mg oxycodone to 4 tabs ( 30 mg )
    Withdrawal not too harsh but pain is very difficult to manage
    I have my Drs support and I hav been using soma and Xanax to help manage the pain and anxiety( taking all as prescribed)
    I feel I have tapered to quickly but hate to add at this time. I plan on staying on 30mg for another couple of weeks before very slowly tapering
    In the past I have always tapered too fast I think but I am anxious to get my esophagus working again ( hoping going down on opiates will help)
    Questions ; does anyone have similar issues w gi tract and specifically esophagus
    How can I go as slow as possible w taper
    Should I add back 1/2 tab for pain now since my initial cut was 50%?
    I fear the pain will overtake me otherwise
    I do use other pain management tools
    Thanks for any feedback !!
    I'm also a chronic pain patient that voluntarily stopped 4 meds (inc. 2 opiates - morphine and oxycodone) completely as of 12/29/17. I had moderate to severe constipation problems, but no other GI tract issues, nor any esophagus problems. I also tapered too fast and could never stabilize on 27.5 mg oxycodone, which was about a 2/3 total reduction in opiates. I had acute withdrawal symptoms that I could not shake. So, I jumped completely off at that level. It has been rough, but I am making progress. The first tapers from higher levels are easiest. If you can hold off and see if you can stabilize at the 50% cut level, try that. Else, your choices are go completely off meds, or add back till you feel better (can handle ant w/d symptoms). My pain levels remained fairly constant throughout. Best of luck and keep us abreast of your situation

  3. #3
    Flower child 2015 is offline Junior Member
    Join Date
    Dec 2015
    Posts
    22

    Default

    I went back to 5 7.5 a day for 2 days of increased pain
    I'm now back to 4 7.5 mg oxycodone a day
    I am feeling more pain and depression
    The severity of the low mood ambushed me
    I have been depressed but this is beyond that
    I know my brain was depending on a certain amount of opiates to keep depression masked
    This is the roughest I have felt mood wise ( including the other times I came off of opiates)

  4. #4
    Anonymous Guest

    Default

    Hi Flower Child! I’ve rarely been able to taper well. I did once with Fentanyl patches, but that was a months-long process. I ended up cold turkey off Percocet several months ago as it was too up and down for me trying to find a balance. You’ll find a way through, and kudos for trying! As for esophageal problems, I found protonix to be very helpful. I’d guess Prilosec would have helped too, but I ended up on protonix. It really reduced stomach acid and bile. It didn’t help much the week I was in acute withdrawals, but I took Imodium that week. I also went through wicked depression for a couple months. It was a struggle to get out of bed. Some days I didn’t! I eventually turned a corner on the depression thankfully, but I’m still a bit shocked at how overwhelming it was while it lasted. Good luck and god bless!

Similar Threads

  1. Slow Klonopin Taper Plan?
    By jpetto742 in forum Need to Talk?
    Replies: 1
    Last Post: 12-25-2016, 06:35 PM
  2. What to expect after a 6 month slow Suboxone taper?
    By Ottawaeh in forum Need to Talk?
    Replies: 10
    Last Post: 09-22-2016, 10:40 AM
  3. Please help--trying to slow taper off fentanyl
    By Julie_fentanyl in forum Featured Conditions
    Replies: 16
    Last Post: 03-11-2016, 03:58 PM
  4. Replies: 10
    Last Post: 09-23-2014, 07:33 PM
  5. a slow taper is crippling me with anxiety...please help
    By dreamingfree in forum Need to Talk?
    Replies: 3
    Last Post: 08-08-2013, 08:35 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22